Thunderstorm Wind, Ogle
- When
- September 4, 8:42 PM CST
- Where
- Ogle County, 2.07 mi N of Davis Jct
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.130, -89.100
A strong line of thunderstorms dropped into northern Illinois. Severe winds occurred ahead of the line of thunderstorms as a gust front surged south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A strong line of thunderstorms dropped into northern Illinois. Severe winds occurred ahead of the line of thunderstorms as a gust front surged south.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 4, 6:28 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 728 PM CDT TUE SEP 4 2012 .MESOSCALE DISCUSSION... 728 PM CDT CLOSELY MONITORING CONVECTION OVER WESTERN WISCONSIN EARLY THIS EVENING FOR ANY POTENTIAL IMPACTS ON OUR CWA TONIGHT. CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST WISCONSIN APPEARS TO BE CONGEALING IN A LARGE MASS OF STORMS WHICH COULD RESULT IN FORMATION OF COLD POOL AND A MORE ACCELERATED MOTION. FORWARD PROPAGATING CORFIDI VECTORS FROM WRF-NAM AND RUC BOTH SUGGEST CONVECTION WOULD RACE QUICKLY EAST-SOUTHEAST TOWARD CHGO METRO...HOWEVER SPC OBJECTIVE MESOANALYSIS DATA SHOWS A REGION OR MUCH LESSER INSTABILITY AND GREATER INHIBITION OVER SOUTHERN WISCONSIN. VISIBLE SATELLITE IMAGERY TUES AFTERNOON SHOWED A DISTINCT ABSENCE OF CUMULUS IN A SWATH FROM NE IL (AHEAD OF LAKE BREEZE) NNW INTO CENTRAL WISCONSIN...WHICH WOULD LEND SOME CREDENCE TO THE WEAKER INSTABILITY/STRONGER CAPPING SHOWN IN THE SPC OBJECTIVE ANALYSIS DATA. RELATIVELY WEAK LOW LEVEL FLOW SUGGESTS ANY RAPID NORTHEASTWARD TRANSPORT OF MOISTURE OR INSTABILITY IS UNLIKELY THIS EVENING...SO WOULD ANTICIPATE CONVECTION TO WEAKEN AS IT PROGRESSES EASTWARD INTO THE LESS UNSTABLE ENVIRONMENT OVER SOUTHERN WISCONSIN. LOOKING LIKE A MORE PLAUSIBLE SCENARIO WOULD BE FOR MOST INTENSE VIGOROUS CONVECTION TO FAVOR THE WESTERN PORTIONS OF THIS DEVELOPING MCS AND FOR THE STRONGER CELLS TO TEND TO PROPAGATE MORE SOUTHWARD INTO THE AXIS OF GREATER MOISTURE/INSTABILITY WHICH WAS NICELY DEPICTED BY THE CUMULUS FIELD THIS AFTERNOON. MODELS REALLY NOT SHOWING ANY SIGNIFICANT LOW LEVEL JET OR LOW LEVEL WARM AIR ADVECTION OVERNIGHT SO ITS QUESTIONABLE HOW WELL SUSTAINED THIS CONVECTION WILL BE INTO THE MID TO LATE EVENING...BUT REGARDLESS GIVEN ITS ALREADY RATHER CLOSE PROXIMITY FEEL SOME UPWARD ADJUSTMENTS TO POP GRIDS FOR TONIGHT ARE WARRANTED...ESPECIALLY WESTERN CWA. IZZI && .DISCUSSION... 307 PM CDT MAIN FORECAST CONCERN FOR THE NEXT FEW DAYS WILL FOCUS ON THE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW ASSOCIATED WITH A COLD FRONT DROPPING SEWD OUT OF THE UPPER MISSISSIPPI VALLEY. FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING...CONDITIONS WILL REMAIN GENERALLY QUIET...HOWEVER...WITH AMPLE LOW LEVEL MOISTURE LINGERING OVER THE REGION FOLLOWING THE PASSAGE OF TROPICAL CYCLONE ISAAC...DAYTIME WARMING COMBINED WITH A LAKE BREEZE BOUNDARY PUSHING INLAND FROM LAKE MICHIGAN WILL ALLOW FOR AT LEAST A SMALL CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THROUGH EARLY THIS EVENING. FOR THE LARGER SCALE...A PERSISTENT POLAR LOW CONTINUES TO SIT AND SPIN OVER NRN MANITOBA WHILE A SERIES OF WEAK IMPULSES TRACK ALONG THE SRN PERIPHERY. INITIALLY...THE SFC PRESSURE PATTERN REMAINS VERY DIFFUSE WITH LITTLE SFC FORCING. HOWEVER...BY LATE TONIGHT...THE SHORT RANGE GUIDANCE IS IN GOOD AGREEMENT ON INCREASING THE PCPN THREAT AS A STRONG SHORTWAVE DROPS OUT OF THE NORTHERN ROCKIES AND PUSHES INTO THE NORTHERN PLAINS TONIGHT AND ACROSS THE UPPER MISSISSIPPI VALLEY TOMORROW. THIS SHORT WAVE WILL REINFORCE A WEAK SFC COLD FRONT...WHICH WILL PROVIDE THE SFC FORCING TO IGNITE THUNDERSTORMS. THE MAIN FORECAST CONCERN WITH THIS SYSTEM WILL BE HOW FAR SOUTH TO EXTEND THE HIGHER POPS THROUGH THE MIDWEST AND INTO THE MIDDLE MISSISSIPPI VALLEY. WHILE THE STRONGEST FORCING SHOULD REMAIN TO THE NORTH OF THE LOCAL AREA IN WISCONSIN WITH THE TRACK OF THE MAIN VORT MAX...THERE SHOULD BE ENOUGH UPPER LEVEL FORCING EXTENDING SWD...COINCIDENT WITH THE SFC COLD FRONT TO WARRANT KEEPING LIKELY POPS ACROSS THE CWA BEGINNING EARLY TOMORROW MORNING OVER THE ROCKFORD AREA AND THEN SPREADING EWD THROUGH THE DAY AS THE COLD FRONT PUSHES EWD. THE WARM SECTOR ENVIRONMENT SHOULD BE PRIMED FOR THUNDERSTORMS BY LATE MORNING/EARLY AFTERNOON AS TEMPERATURES SHOULD REACH INTO THE UPPER 80S TO CLOSE TO 90 DEGREES WITH SFC DEW POINTS IN THE UPPER 60S TO LOWER 70S. DEEP LAYER INSTABILITY WILL ALSO BE MORE THAN ADEQUATE FOR THUNDERSTORM DEVELOPMENT AS IS EVIDENCED BY BUFKIT SOUNDS FROM THE NAM12 ADVERTISING CAPE VALUES EXCEEDING 1500 J/KG BY THE LATE MORNING HOURS AND INCREASING TO ARND 2500 J/KG DURING THE AFTERNOON. THE GIVEN THE ELEMENTS EXPECTED TO BE IN PLACE TOMORROW...THE ;LATEST SPC DAY 2 OUTLOOK KEEPS THE CWA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. THE GREATEST THREAT SHOULD BE DURING THE LATE AFTERNOON HOURS AS THE COLD FRONT CROSSES THE AREA DURING THE TIME OF PEAK HEATING. THE MAIN SEVERE THREAT SHOULD BE STRONG...DAMAGING STRAIGHT LINE WINDS GIVEN A RELATIVELY DRY LAYER EXPECTED BETWEEN 850MB-700MB...THOUGH THERE MAY ALSO BE A LARGE HAIL THREAT AS COOLER AIR MOVES IN ALOFT WITH FREEZING LEVELS DROPPING TO ARND 12KFT. LOCALLY HEAVY RAINFALL WILL BE LESS OF A CONCERN AS THE COLD FRONT WILL BE PROGRESSIVE THROUGH THE DAY AND PWATS ARE EXPECTED TO BE 1.5 INCHES OR LESS. THURSDAY IS SHAPING UP TO BE DRY AND THE NEXT CHANCE FOR PCPN WILL COME BY EARLY FRIDAY MORNING AS A LONG WAVE TROUGH DROPS INTO THE UPPER MISSISSIPPI VALLEY. A WEAK FRONT ASSOCIATED WITH THE UPPER TROUGH IS EXPECTED TO MOVE INTO NWRN IL EARLY FRIDAY...BUT THE MAIN CONCERN WILL BE SFC WAVE DEVELOPMENT ALONG THE COLD FRONT. THE LONGER RANGE GUIDANCE IS IN GOOD AGREEMENT ON THE FORMATION OF A DECENT SFC WAVE ON THE FRONT...BUT THERE IS LESSER AGREEMENT ON THE STRENGTH AND LOCATION OF THE SFC WAVE DEVELOPMENT. HOWEVER...THERE IS ENOUGH CONFIDENCE TO CARRY LIKELY POPS FOR THE SRN PORTIONS OF THE CWA...WITH A CHANCE OF THUNDERSTORMS...BUT LESSER CONFIDENCE TO THE NORTH...SO WILL ONLY CARRY CHANCE POPS FOR THE NORTHERN PORTIONS OF THE CWA. FOR TEMPERATURES...FOLLOWING THE PASSAGE OF THE COLD FRONT TOMORROW...HIGHS WILL DROP BACK INTO UPPER 70S TO LOWER 80S FOR THURSDAY. FOR FRIDAY AND SATURDAY...AS THE LONG WAVE UPPER TROUGH MOVES ACROSS THE REGION...HIGHS SHOULD ONLY BE IN THE MIDDLE 70S FOR FRIDAY/ THE COOLEST AIR WILL MOVE OVER THE AREA FOR THE WEEKEND WITH TEMPS ONLY REACHING INTO THE UPPER 60S TO AROUND 70F ON SATURDAY AND THE LOWER 70S FOR SUNDAY. WEAK UPPER RIDGING SHOULD RETURN TO THE AREA BY EARLY NEXT WEEK...BRINGING SLIGHTLY WARMER WEATHER WITH HIGHS IN THE MIDDLE 70S. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * TSRA WEDNESDAY AFTERNOON. * GUSTY SOUTHWEST WINDS WEDNESDAY. CMS //DISCUSSION...UPDATED 00Z... SEVERAL FORECAST CONCERNS THIS PERIOD WITH THE MAIN CONCERN BEING TSRA TIMING/DURATION WEDNESDAY AFTERNOON. IN THE SHORT TERM...ISOLATED CONVECTION DEVELOPED OVER PARTS OF NORTH CENTRAL IL EARLIER THIS AFTERNOON AND HAS SINCE DISSIPATED. NOT EXPECTING ANY FURTHER DEVELOPMENT BUT IF ANYTHING DOES DEVELOP IS SHOULD REMAIN ISOLATED AND BRIEF. LINE OF TSRA OVER SOUTHWEST WI IS EXPECTED TO MOVE EAST AND BEGIN TO WEAKEN LATER THIS EVENING BUT WILL NEED TO BE MONITORED TO SEE IF IT BEGINS TO TURN SOUTHEAST AND MOVE INTO NORTHERN IL AND EVEN IF THE CONVECTION DOESN/T MAKE IT...COULD POSSIBLY BE AND OUTFLOW BOUNDARY PUSHING INTO NORTHERN IL. ATTENTION THEN SHIFTS TO THE WEST WITH SOME ELEVATED ACTIVITY POSSIBLY DEVELOPING OVER IA OVERNIGHT. CONFIDENCE IS FAIRLY LOW THAT THIS WILL HAPPEN BUT IF ANYTHING DEVELOPS...IT WILL MOVE GENERALLY EAST AND INTO NORTHWEST IL TOWARD DAYBREAK. EVEN THEN...IT WOULD LIKELY BE WEAKENING AND THUS HAVE MAINTAINED A DRY FORECAST INTO MID MORNING. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND IT APPEARS THE BEST CHANCE FOR TSRA WILL BE ALONG/AHEAD OF THIS FRONT. CONFIDENCE FOR A LINE OF STORMS TO MOVE ACROSS THE TERMINALS IS GROWING AS IS CONFIDENCE FOR TIMING IN THE MID AFTERNOON HRS...BUT THIS TIMING AS WELL AS DURATION WILL LIKELY NEED TO BE TWEAKED WITH LATER FORECASTS. INSTABILITY COMBINED WITH FAIRLY STRONG WINDS ALOFT WILL LIKELY LEAD TO STRONG/GUSTY WINDS AT THE TERMINALS WITH THESE STORMS. LAKE BREEZE NOW WEST OF DPA WILL WASHOUT THIS EVENING WITH EASTERLY WINDS TURNING SOUTHEAST THIS EVENING THEN SOUTHERLY OVERNIGHT WITH SPEEDS ALSO DIMINISHING TO 5 KTS OR LESS. WINDS REMAIN SOUTH/SOUTHWEST INTO WEDNESDAY MORNING AND AS NOTED ABOVE SOUNDINGS SUGGEST FAIRLY STRONG WINDS ALOFT. HAVE BUMPED WIND GUSTS UP TO 20KTS MIDDAY BUT SOUNDINGS WOULD SUGGEST GUSTS COULD BE AS HIGH AS 25KTS. SPEEDS/GUSTS WILL BE DEPENDENT ON CLOUD COVER AND LOW LEVEL MIXING...THUS CONFIDENCE ISN/T ALL THAT HIGH AS TO HOW HIGH PREVAILING SPEEDS/GUSTS WILL BECOME. WHILE THE LOW LEVELS REMAIN QUITE MOIST...MOSTLY SUNNY SKIES TODAY COMBINED WITH SOME MODEST DRYING...SHOULD PREVENT ANY WIDESPREAD FOG PROBLEMS TONIGHT...BUT WITH LIGHTER WINDS EXPECTED TOWARD MORNING COULD SEE SOME LIGHT/SHALLOW GROUND FOG...ESPECIALLY IN THE USUAL AREAS. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE TSRA WILL IMPACT ORD/MDW WEDNESDAY AFTERNOON... MEDIUM CONFIDENCE ON TIMING...LOW CONFIDENCE ON DURATION. * MEDIUM CONFIDENCE REGARDING WIND SPEEDS/DIRECTIONS THROUGH THE PERIOD...LOW CONFIDENCE REGARDING GUSTS WEDNESDAY. CMS //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... * THURSDAY...VFR. * FRIDAY THROUGH SATURDAY...CHANCE OF SHRA. MVFR POSSIBLE. * SUNDAY...SLIGHT CHANCE OF SHRA. * MONDAY...VFR. && .MARINE... 323 PM CDT LIGHT VARIABLE WINDS WILL BEGIN TO FAVOR A SOUTHERLY DIRECTION TONIGHT AND GRADUALLY FRESHEN AS A COLD FRONT ADVANCES EASTWARD INTO THE UPPER MIDWEST OVERNIGHT. THE COLD FRONT WILL MOVE ACROSS NORTHERN LAKE MI BY MID AFTERNOON WED AND ACROSS SOUTHERN LAKE MI BY MID EVENING...WITH WINDS VEERING TO SOUTHWEST THEN WEST AND NORTHWEST WITH THE PASSAGE OF THE COLD FRONT. A SECOND COLD FRONT WILL MOVE ACROSS LAKE MI LATE THU NIGHT AND FRI. WINDS WILL BECOME SOUTHWESTERLY AS THE FRONT NEARS...THEN VEER TO OUT OF THE WEST AND NORTHWEST AGAIN WITH THE COLD FRONT PASSAGE. HIGH PRESSURE OF OVER SASKATCHEWAN AND MANITOBA WILL EXPAND OVER THE PLAINS AND NORTHERN GREAT LAKES FRIDAY NIGHT. WINDS WILL INCREASE TO STRONG NORTH TO NORTHEAST BREEZES FOR SAT AND SUN...WITH SOME GUSTS NEAR GALE FORCE ON SOUTHERN LAKE MI AS THE PRESSURE GRADIENT ACROSS THE REGION INCREASES BETWEEN THE HIGH PRESSURE RIDGE TO THE N AND W...AND A LOW MOVING FROM THE MID MS VALLEY UP THE OH VALLEY. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
839 PM CDT TUE SEP 4 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
060145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
839 PM CDT TUE SEP 4 2012 /939 PM EDT TUE SEP 4 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME COULD PRODUCE:
VERY HEAVY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
HAIL UP TO ONE INCH IN DIAMETER.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO FAR NORTHERN ILLINOIS LATER THIS
EVENING WITH THE POTENTIAL FOR THUNDERSTORMS SPREADING SOUTH
ACROSS THE REMAINDER OF NORTHERN ILLINOIS LATE THIS EVENING INTO
THE OVERNIGHT HOURS.
DISCUSSION:
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER WISCONSIN WILL
GRADUALLY WORK SOUTH INTO NORTHERN ILLINOIS OVERNIGHT. WHILE THE
ATMOSPHERE IS FAIRLY UNSTABLE AND WINDS ALOFT SOMEWHAT
SUPPORTIVE OF A CONTINUED THREAT OF SEVERE WEATHER INTO THE
NIGHT...FORCING FOR THESE STORMS IS NOT PARTICULARLY STRONG
LEADING TO SOME UNCERTAINTIES HOW LONG THE THUNDERSTORMS AND
SUBSEQUENT SEVERE THREAT WILL LINGER INTO THE NIGHT. GIVEN THE
VERY MOIST AIRMASS IN PLACE ANY THUNDERSTORMS THAT DO FORM WOULD
HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WHICH COULD
RESULT IN SOME LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE LIKELY WEDNESDAY AHEAD OF A COLD FRONT WHICH
WILL MOVE ACROSS THE REGION DURING THE AFTERNOON AND EVENING
HOURS. SOME OF THESE STORMS MAY BE SEVERE. THE THREAT OF SEVERE
WEATHER IS EXPECTED TO BE MAINLY DURING THE AFTERNOON HOURS...BUT
WILL LINGER INTO EARLY WEDNESDAY EVENING ALONG AND EAST OF THE
ILLINOIS INDIANA STATE LINE. THE GREATEST SEVERE WEATHER THREAT
WILL BE STRONG...DAMAGING WINDS. HOWEVER THERE WILL BE A CHANCE
FOR LARGE HAIL DURING THE AFTERNOON HOURS...ESPECIALLY OVER
NORTHERN ILLINOIS.
THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT WEST OF
THE I-39 CORRIDOR AND ON FRIDAY...MAINLY SOUTH OF I-88.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY OVER FAR NORTHERN
ILLINOIS NORTH OF INTERSTATE 80.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-060145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
839 PM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY WITH SOME OF THE THUNDERSTORMS POTENTIALLY
BECOMING SEVERE WITH THE PRIMARY THREAT BEING WIND GUSTS OVER 35
KNOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY EVENING. SOME
STORMS MAY BE SEVERE.
STRONG WINDS AND HIGH WAVES WILL PRESENT HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY THROUGH SUNDAY NIGHT. SOME NORTH GALE FORCE
GUSTS ARE POSSIBLE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
839 PM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY WITH SOME OF THE THUNDERSTORMS
POTENTIALLY PRODUCING WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE LIKELY WEDNESDAY INTO EARLY WEDNESDAY EVENING
ACROSS LAKE MICHIGAN. SOME STORMS MAY BE SEVERE.
SOME NORTHERLY GALE FORCE GUSTS ARE POSSIBLE OVER THE SOUTH HALF
OF THE LAKE SATURDAY AND SATURDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
914 PM CDT TUE SEP 4 2012
ILZ003>006-050245-
BOONE IL-LAKE IL-MCHENRY IL-WINNEBAGO IL-
914 PM CDT TUE SEP 4 2012
...SPECIAL WEATHER STATEMENT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS EXTENDING FROM 28 MILES
NORTH OF RICHMOND TO 15 MILES NORTHWEST OF HEBRON TO DURAND TO 10
MILES WEST OF LAKE SUMMERSET. THIS GUST FRONT WAS MOVING SOUTHEAST
AT 45 MPH AND WILL PROCEED THE HEAVY RAIN AND THUNDERSTORMS AND
COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH.
CITIES AND TOWNS AFFECTED...
ROCKTON... SOUTH BELOIT... DURAND...
LAKE SUMMERSET... ROSCOE... MACHESNEY PARK...
ROCKFORD... POPLAR GROVE... PECATONICA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4250 8819 4249 8819 4240 8823 4216 8881
4222 8935 4226 8941 4250 8940
TIME...MOT...LOC 0213Z 310DEG 40KT 4286 8839 4263 8859
4239 8924 4242 8957
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
935 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 2 N WINNEBAGO 42.30N 89.24W
09/04/2012 E45 MPH WINNEBAGO IL BROADCAST MEDIA
ESTIMATED GUST FRONT WIND GUST OUTSIDE WREX STUDIOS.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
937 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 6 NE ROCKFORD AIRPORT 42.26N 89.02W
09/04/2012 E45 MPH WINNEBAGO IL BROADCAST MEDIA
ESTIMATED GUST FRONT WIND GUST OUTSIDE WIFR STUDIOS.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
942 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
09/04/2012 M55 MPH WINNEBAGO IL ASOS
MEASURED GUST TO 48 KNOTS AT 939 PM CDT.
&&The Chicago radar (KLOT), 102 km away, was scanning. The volume nearest the first event began at 02:40 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Windows were blown out of a building.
A tree was blown down by strong outflow winds ahead of a line of thunderstorms. This occurred on Banford Road, approximately half a mile west of Queen Anne Road.
Winds were estimated between 50 to 60 mph for five minutes in a gust front just ahead of a line of thunderstorms.
Gust front winds ahead of a line of thunderstorms were estimated to 60 mph near Palatine and Barrington Roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410722, 410723, 410724, 410725, 410726, 410727.